Los Angeles, CA
A 18-year-old male asked:
My first time taking a triptan it made my head feel better and about two months later which is now i took one and it made my head hurt why is that?
1 doctor answer • 1 doctor weighed in
Neurology 26 years experience
Many possibilities: Triptans are not 100% effective for every headache. One issue for the second headache: did you take the triptan at the onset of head pain? If you waited, the triptan will not work as well, and sometimes the "side effect" seen is actually worsening of the headache. If it worked the first time, it will likely work more times than it won't.
5.2k viewsAnswered >2 years ago
Last updated Apr 4, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.